Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 160, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 14, 2012, 6:13 PM EDT for 5 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 14, 2012, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Harlan County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 70 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
105
WUUS53 KJKL 142213
SVRJKL
KYC095-119-131-133-193-142245-
/O.NEW.KJKL.SV.W.0160.120714T2213Z-120714T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...
LETCHER COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 645 PM EDT
* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CAUSEY TO LEATHERWOOD TO LEJUNIOR TO APPALACHIA...AND MOVING
NORTHEAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
WHITESBURG...YEADDISS...CLOVER...CUTSHIN...HIRAM...CINDA...
DELPHIA...CREECH...SLEMP...CHAD...BENHAM...LYNCH...SAND HILL...
CLUTTS...GORDON...CUMBERLAND...DALEY...KINGDOM COME S.P....DAISY
AND CORNETTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 8339 3727 8316 3726 8293 3715 8286
3715 8274 3714 8267 3711 8272 3704 8272
3697 8286 3693 8285 3688 8288 3684 8301
3685 8307 3679 8311
TIME...MOT...LOC 2213Z 214DEG 22KT 3708 8330 3703 8313
3693 8305 3690 8280
WIND...HAIL 60MPH 0.88IN
$$
PELTON2 follow-up statements
287
WWUS53 KJKL 142227
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
627 PM EDT SAT JUL 14 2012
KYC095-119-131-133-193-142245-
/O.CON.KJKL.SV.W.0160.000000T0000Z-120714T2245Z/
KNOTT KY-LESLIE KY-LETCHER KY-PERRY KY-HARLAN KY-
627 PM EDT SAT JUL 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HARLAN...SOUTHEASTERN PERRY...LETCHER...EAST CENTRAL LESLIE AND
SOUTHWESTERN KNOTT COUNTIES UNTIL 645 PM EDT...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DALEY TO SLEMP TO SAND HILL TO APPALACHIA...MOVING NORTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
WHITESBURG...DAISY...PARTRIDGE...BANKS...CORNETTSVILLE...
LINEFORK...DEFEATED CREEK...ULVAH...HALLIE...LILLEY CORNETT
WOODS...SKYLINE...BLUEFIELD...VIPER...RED STAR...FLINT...KINGS
CREEK...ARMINTA...JEFF...ELKO AND EOLIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3685 8309 3695 8318 3703 8336 3727 8316
3726 8293 3715 8286 3715 8274 3714 8267
3711 8272 3704 8272 3697 8286 3693 8285
3688 8288 3684 8301 3685 8307
TIME...MOT...LOC 2227Z 214DEG 22KT 3715 8324 3710 8307
3700 8299 3697 8274
WIND...HAIL 60MPH <.50IN
$$
JP216
WWUS53 KJKL 142248
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
648 PM EDT SAT JUL 14 2012
KYC095-119-131-133-193-142258-
/O.EXP.KJKL.SV.W.0160.000000T0000Z-120714T2245Z/
KNOTT KY-LESLIE KY-LETCHER KY-PERRY KY-HARLAN KY-
648 PM EDT SAT JUL 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARLAN...
SOUTHEASTERN PERRY...LETCHER...EAST CENTRAL LESLIE AND SOUTHWESTERN
KNOTT COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 3685 8309 3695 8318 3703 8336 3727 8316
3726 8293 3715 8286 3715 8274 3714 8267
3711 8272 3704 8272 3697 8286 3693 8285
3688 8288 3684 8301 3685 8307
TIME...MOT...LOC 2227Z 214DEG 22KT 3715 8324 3710 8307
3700 8299 3697 8274
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:45 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 14, 3:45 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 345 PM EDT SAT JUL 14 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 335 PM EDT SAT JUL 14 2012 19Z SFC ANALYSIS SHOWS A WEAK PRESSURE PATTERN THROUGHOUT EAST KENTUCKY WITH NO CLEAR SYNOPTIC SCALE FEATURES TO KEY IN ON. HOWEVER...GIVEN THE HIGH PW AIR IN PLACE...NO CAP...AND SOME UPPER LEVEL ENERGY...NOT MUCH WAS NEEDED TO INITIATE THE STORMS LATE THIS MORNING THAT CONTINUE TO PERCOLATE OVER THE CWA AT THIS HOUR. THE CLOUDS FILLED IN FROM THE SOUTH BY MID MORNING AND CONVECTION FOLLOWED SHORTLY THEREAFTER. A FEW OF THE CELLS HAVE GOTTEN STRONG AND OTHERS HAVE MERGED/TRAINED OVER THE SAME SPOTS CREATING A CONCERN FOR MINOR URBAN OR SMALL STREAM FLOODING. REGARDLESS...THE RAINS IN MANY LOCATIONS ARE NOW PUTTING A SERIOUS DENT IN THEIR ANNUAL RAINFALL DEFICIT THANKS TO THESE PAST FEW DAYS. TEMPERATURES THIS AFTERNOON HAVE BEEN HIGHLY DEPENDENT ON THE CONVECTIVE PATTERN AND BREAKS FOR SUNSHINE WITH READINGS CURRENTLY RANGING FROM THE LOW 70S IN THE RAIN COOLED SOUTHERN I-75 CORRIDOR TO MID 80S JUST SOUTH OF STORMS NEAR I-64 AND IN THE...THUS FAR RAIN FREE...FAR SOUTHEAST. DEWPOINTS...MEANWHILE...REMAIN PEGGED IN THE LOW TO MID 70S SUPPLYING ALL THE JUICE THE CONVECTION COULD NEED. THE MODELS REMAIN IN AGREEMENT THAT EAST KENTUCKY WILL BE ON THE FRINGE OF THE WESTERN EXTENT OF A WEAK BERMUDA RIDGE AND AHEAD OF TROUGHING COMING FROM THE NORTHERN PLAINS AND CROSSING THE GREAT LAKES ON SUNDAY. THE ENERGY FROM THIS TROUGH WILL PASS BY TO THE NORTH LATER SUNDAY AND THIS WILL SERVE TO FURTHER LIMIT THE EFFECT OF THE EASTERN RIDGE ON OUR WEATHER INTO THE START OF THE NEW WORK WEEK. IN THIS ENVIRONMENT THE MESOSCALE...OR SMALLER...WILL DOMINATE SO HAVE LEANED MOST HEAVILY ON THE DETAILS OF THE NAM12 WITH A HEALTHY DOSE OF THE HRRR EARLY ON TONIGHT. SENSIBLE WEATHER WILL FEATURE SHOWERS AND THUNDERSTORMS WINDING DOWN...FOR THE MOST PART...AFTER SUNSET...BUT NOT BEFORE LEAVING BEHIND A FAIR AMOUNT OF RAINFALL IN SEVERAL LOCATIONS. EXPECT A LULL THROUGH THE MIDDLE OF THE NIGHT WITH PATCHY FOG A GOOD BET. THE APPROACH OF A SHORTWAVE INTO THE OHIO VALLEY LATE TONIGHT GIVES SOME CREDENCE TO THE NAM12/S IDEA OF A CONVECTIVE CLUSTER FORMING OVER CENTRAL TENNESSEE AND DRIFTING INTO THE CUMBERLAND VALLEY BY DAWN. SOME SUPPORT FROM THE GFS BOLSTERS THIS IDEA...AS WELL. ACCORDINGLY... HAVE DEVIATED FROM A STRICTLY DIURNALLY DRIVEN POP AND WX PATTERN TO ALLOW FOR THIS IDEA IN THE GRIDS...THOUGH NOT WHOLE HOG JUST YET. OTHERWISE...EXPECT A NEAR REPEAT OF TODAY FOR SUNDAY WITH CONVECTION DRIVEN MAINLY BY DIURNAL HEATING AND MINOR OUTFLOWS/DIFFERENTIAL HEATING BOUNDARIES. FOR BOTH TONIGHT AND SUNDAY NIGHT HAVE BEEN GENEROUS WITH THE PATCHY FOG IN THE GRIDS AFTER MIDNIGHT...BUT HELD OFF ON ANY DENSE UNTIL IT BECOMES MORE APPARENT WHERE THE BEST NOCTURNAL CLEARING WILL OCCUR. FOR TEMPERATURES...FOLLOWED A BLEND OF THE INHERITED GRIDS... PERSISTENCE...AND SOME OF THE LATEST MET VALUES...AGAIN NOT MUCH IN THE WAY OF TERRAIN EFFECTS FOR LOWS GIVEN THE HIGH DEWPOINTS. AS FOR POPS...HAVE ENDED UP SIMILAR TO A BLEND OF THE MET AND MAV MOS THROUGHOUT THE PERIOD. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 340 PM EDT SAT JUL 14 2012 THE MODELS REMAIN IN VERY GOOD AGREEMENT WITH THE GENERAL LONG WAVE PATTERN THROUGH THE EXTENDED. A SHORT WAVE TROUGH WILL BE EXITING THE APPALACHIANS ON MONDAY...HELPING TO TEMPORARILY BUCKLE RIDGING ACROSS THE PLAINS AND INTO THE MISSISSIPPI VALLEY THROUGH TUESDAY. THE RIDGE WILL THEN BUILD BACK IN STRONGER ACROSS THE PLAINS...WITH A MORE VIGOROUS SHORT WAVE TROUGH TO MOVE THROUGH THE GREAT LAKES AND NEW ENGLAND FOR WEDNESDAY AND THURSDAY...SENDING A COLD FRONT SOUTH ACROSS THE OHIO VALLEY. THE MODELS HAVE COME ON BOARD A BIT MORE...WITH A MORE PROGRESSIVE SOLUTION FOR THESE FEATURES. FOR EASTERN KENTUCKY...THIS WILL KEEP THE THREAT OF SCATTERED...MAINLY DIURNALLY DRIVEN CONVECTION ACROSS MOST OF THE AREA THROUGH FRIDAY...BEFORE DEEPER MOISTURE SINKS FAR ENOUGH SOUTH ON SATURDAY...TO ONLY JUSTIFY A FEW POPS UP ALONG THE TN/VA BORDER. TEMPERATURES CONTINUE TO LOOK SLIGHTLY ABOVE NORMAL...WITH PERSISTENT HUMIDITY UNTIL NEXT WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 240 PM EDT SAT JUL 14 2012 ANOTHER TRICKY AVN FORECAST WITH DIURNALLY DRIVEN CONVECTION TAPERING OFF THIS EVENING AND THEN PERHAPS A RENEWAL TOWARDS DAWN AS A SHORTWAVE COMES THROUGH. THE DIURNAL EFFECT WILL KICK IN AGAIN ON SUNDAY WITH ANOTHER ROUND OF SCATTERED TO NUMEROUS STORMS. HAVE PLAYED THE NEAR TERM STORMS WITH A TEMPO FOR MVFR OR WORSE CONDITIONS. DID ALSO INCLUDE SOME FOG IN THE TAFS AFTER MIDNIGHT TONIGHT. OUTSIDE OF ANY STORM...WINDS WILL BE LIGHT AND GENERALLY FROM THE SOUTH. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GREIF LONG TERM....GEOGERIAN AVIATION...GREIF
Hazardous weather outlook, Jul 14, 3:55 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 355 PM EDT SAT JUL 14 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-152300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 355 PM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED IN MOST PLACES ACROSS EAST KENTUCKY TONIGHT...MAINLY DURING THE EVENING HOURS. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE PERIOD...ESPECIALLY DURING THE AFTERNOONS AND EVENINGS. FOR THE STORMS ON SUNDAY... LOCALLY HEAVY RAIN AND GUSTY WINDS COULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF HEAVY OR EXCESSIVE RAINS TODAY AND SUNDAY. MB/GREIF
In the hours before
Special weather statement, Jul 14, 4:15 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT SAT JUL 14 2012 KYZ044-050>052-142100- MONTGOMERY-ROWAN-BATH-FLEMING- 415 PM EDT SAT JUL 14 2012 ...A STRONG THUNDERSTORM WITH TORRENTIAL RAIN TO AFFECT THE INTERSTATE 64 CORRIDOR AND THE FOLLOWING COUNTIES THROUGH 500 PM EDT SATURDAY AFTERNOON... MONTGOMERY... WEST CENTRAL ROWAN... BATH AND EASTERN FLEMING. AT 414 PM EDT...A STRONG THUNDERSTORM LIKELY PRODUCING PONDING OF WATER ON ROADWAYS AND AFFECTING INTERSTATE 64 WAS LOCATED NEAR MOUNT STERLING...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STEPSTONE AROUND 420 PM EDT...FLAT CREEK AROUND 425 PM EDT...OWINGSVILLE AROUND 430 PM EDT...CRAIGS AROUND 435 PM EDT...ODESSA AROUND 440 PM EDT... RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES OF UP TO ONE AND THREE QUARTER INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...AND FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Jul 14, 4:31 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 431 PM EDT SAT JUL 14 2012 KYZ050>052-060-142115- MENIFEE-MONTGOMERY-ROWAN-BATH- 431 PM EDT SAT JUL 14 2012 ...A STRONG THUNDERSTORM WITH TORRENTIAL RAIN TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT SATURDAY AFTERNOON... NORTHWESTERN MENIFEE... SOUTHEASTERN MONTGOMERY... SOUTHWESTERN ROWAN AND SOUTHEASTERN BATH. AT 431 PM EDT...A STRONG THUNDERSTORM LIKELY PRODUCING PONDING OF WATER ON ROADWAYS WAS LOCATED NEAR HOPE...OR 8 MILES NORTHWEST OF FRENCHBURG...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CROOKS AROUND 440 PM EDT...OLYMPIA SPRINGS AROUND 445 PM EDT...OLYMPIA SPRINGS AROUND 450 PM EDT...YOUNG SPRINGS AROUND 500 PM EDT...POLKSVILLE AROUND 505 PM EDT... RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES OF UP TO ONE AND THREE QUARTER INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...AND FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Jul 14, 4:54 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 454 PM EDT SAT JUL 14 2012 KYZ080-084>086-142130- MCCREARY-WHITLEY-LAUREL-KNOX- 454 PM EDT SAT JUL 14 2012 ...A LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN TO AFFECT THE INTERSTATE 75 CORRIDOR AND THE FOLLOWING COUNTIES THROUGH 530 PM EDT SATURDAY AFTERNOON... WESTERN KNOX... MCCREARY... WHITLEY AND SOUTHERN LAUREL. AT 453 PM EDT...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN WERE LOCATED ALONG A LINE EXTENDING FROM FROM WHITLEY CITY TO 13 MILES NORTHEAST OF ONEIDA TO 9 MILES EAST OF WILLIAMSBURG...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WIBORG AROUND 500 PM EDT...BEULAH HEIGHTS AROUND 505 PM EDT...GREENWOOD AROUND 510 PM EDT...REDBIRD AROUND 515 PM EDT...ROCKHOLDS AROUND 520 PM EDT... RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES OF UP TO ONE AND THREE QUARTER INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...AND FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Jul 14, 5:26 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 526 PM EDT SAT JUL 14 2012 KYZ086-087-116-117-142200- KNOX-LESLIE-BELL-CLAY- 526 PM EDT SAT JUL 14 2012 ...AN AREA OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT SATURDAY EVENING... EASTERN KNOX... SOUTHWESTERN LESLIE... NORTHEASTERN BELL AND SOUTHEASTERN CLAY. AT 525 PM EDT...AN AREA OF STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAIN AND LIKELY LEADING TO PONDING OF WATER ON ROADWAYS WAS LOCATED NEAR RELLA...OR 8 MILES NORTH OF PINEVILLE...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MILLS AROUND 530 PM EDT...EROSE AROUND 535 PM EDT...SANDY FORK AROUND 545 PM EDT...ICE CLIFF AROUND 550 PM EDT...ASHERS FORK AROUND 555 PM EDT... RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN AND PONDING OF WATER ON ROADWAYS AS WELL AS DITCHES BECOMING FULL AND POSSIBLY OVERFLOWING...WITH RAINFALL RATES OF UP TO TWO INCHES INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Jul 14, 5:30 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 530 PM EDT SAT JUL 14 2012 KYZ080-085-086-116-142215- WHITLEY-LAUREL-KNOX-CLAY- 530 PM EDT SAT JUL 14 2012 ...A LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN TO AFFECT THE INTERSTATE 75 CORRIDOR FROM LONDON SOUTH AND THE FOLLOWING COUNTIES THROUGH 615 PM EDT SATURDAY EVENING... WESTERN KNOX... NORTHERN WHITLEY... CENTRAL CLAY AND SOUTHERN LAUREL. AT 528 PM EDT...STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAIN AND LIKELY LEADING TO PONDING OF WATER ON ROADWAYS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF WHITLEY CITY TO 6 MILES NORTH OF WILLIAMSBURG TO 9 MILES WEST OF BARBOURVILLE TO 8 MILES WEST OF BARBOURVILLE TO 7 MILES NORTH OF BARBOURVILLE...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CORBIN AND WOOLLUM AROUND 535 PM EDT...SPRULE AROUND 540 PM EDT...HOLLY BAY REC. AREA AROUND 545 PM EDT...LYNN CAMP AROUND 550 PM EDT...TUTTLE AROUND 555 PM EDT... RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN AND PONDING OF WATER ON ROADWAYS AS WELL AS DITCHES BECOMING FULL AND POSSIBLY OVERFLOWING...WITH RAINFALL RATES OF UP TO TWO INCHES INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Jul 14, 6:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 604 PM EDT SAT JUL 14 2012 KYZ088-113-115-117-118-142230- KNOTT-LESLIE-LETCHER-PERRY-HARLAN- 604 PM EDT SAT JUL 14 2012 ...A LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT SATURDAY EVENING... SOUTHWESTERN KNOTT... LESLIE... LETCHER... PERRY AND NORTHEASTERN HARLAN. AT 602 PM EDT...STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAIN AND LIKELY LEADING TO PONDING OF WATER ON ROADWAYS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF HYDEN TO 12 MILES NORTHEAST OF HARLAN TO 15 MILES EAST OF HARLAN TO 18 MILES SOUTH OF WHITESBURG...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BOBS FORK AROUND 610 PM EDT...WENDOVER AROUND 615 PM EDT...SIZEROCK AROUND 620 PM EDT...KALIOPI AROUND 625 PM EDT...SKYLINE AROUND 630 PM EDT... RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN AND PONDING OF WATER ON ROADWAYS AS WELL AS DITCHES BECOMING FULL AND POSSIBLY OVERFLOWING...WITH RAINFALL RATES OF UP TO TWO INCHES INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:07 PM EDT | Areal Flood Advisory | JKL | Wayne | 3 hr |
| Jul 14, 2:29 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, Whitley | 4 hr |
| Jul 14, 3:47 PM EDT | Areal Flood Advisory | JKL | Bath, Montgomery | 2 hr |
| Jul 14, 4:56 PM EDT | Areal Flood Advisory | JKL | Knox, McCreary, Whitley | 2 hr |
| Jul 14, 5:39 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Knox, Laurel, Leslie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.